| Model Number |
154004A |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the drain bag had a piece of white material in it.Per follow up information received via ibc on 30nov2021, it was reported to have been used on patients and white sheet was crimped together with the base of the outlet tube.
Event or Problem Description
It was reported that the drain bag had a piece of white material in it.Per follow up information received via ibc on 30nov2021, it was reported to have been used on patients.Looking at the attached photo, the white sheet is crimped together with the base of the outlet tube.No patient impact.
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.1 sample was confirmed to exhibit the reported failure.The device had not met specifications.The product was used for treatment.The product had caused the reported failure.Visual evaluation of the returned sample noted one opened (without original packaging), used drainage bag with inlet tube and sample port connector.Visual inspection noted a fiber cloth in the bag near the bottom of the drainage bag by the nipple/outlet tube which appeared to be the same material as the air filter.The air filter was present in the bag, however the fiber material was excess material.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "[warnings] 1.Method for use (1) do not inflate the balloon in the urethra.[the urethra may be injured.] (2) do not pull the catheter hard.[the bladder/urethra may be injured.] 2.Applicable patients patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously, the bladder and urethra may be damaged.] [contraindications] 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) this device contains 10% povidone-iodine.For patients with past history of allergic hypersensitivity to povidone-iodine or iodine, consider using alternative disinfectants.(4) be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] (5) do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] 2.Applicable patients (1) patients who are or have been allergic to natural rubber latex (2) patients with known allergy to silver coated catheter." the actual/suspected device was evaluated.